Please help feel like crying

I have been off carbimazole since July me as I was told I was ok now and have been having bloods done every 4 months last was done 3 weeks ago and came back normal as it was normal my t3 and t4 were not tested as lab won't do them if tosh is in range tsh level was 1.13 range 0.3--3.94 but I feel terrible so hot at night last night I lay naked on bed then I get cod so put covers on within 5 mins was red hot again I don't really sweat just burn up also my hips are so sore pain in hands and feet to be honest even when they told me I was ok these symptoms never really cleared up but did get tolerable last night was as bad when I was first diagnosed I was still awake at 5am

I just can't cope with being brave any more i don't no which way to turn mentally I want to do things physically I can't be bothered just want everyone to go away a be left on my own to cry

16 Replies

  • hi Ruth i don't suffer what you do, but i've got a big shoulder for you to cry on if needed take care my friend Alan xx

  • Hi Rush 2112

    I'm sorry you are having a bad time at present. I am hypo so cannot advice on hyperthyroidism but those who have will respond. When a thyroid dysfunction hits us we have no clue what's happening to us and it's because any disruption involveds our whole body, not just a part. It can become quite frightening when the doctor appears to dismiss our distressing medical symptoms.

    It's a pity that they didn't test T4 or T3 but that's usual by labs when TSH is 'normal'. Not much good when patient feels anything but.

    It will take a little time for you to get better and you can but, of course, you need a doctor who knows how to treat and you will know more than him/her through the support of our members.

    Please get a print-out of your latest blood test results and/or the previous one with the ranges and put on a new post for comments on them.

    This is an excerpt from an article in Pulse online for information and it may be a bit of comfort as the more knowledge we get we are more in control:-

    "5 Patients with hyperthyroidism often ask for advice on drug treatment versus radioiodine therapy. Can you summarise the pros and cons of each?

    The three treatments for hyperthyroidism of Graves’ disease – antithyroid drugs, iodine-131 and surgery – are effective but none is perfect.4

    Iodine-131 will almost certainly cause hypothyroidism, usually within the first year of treatment, as will surgery, given the move towards total rather than subtotal thyroidectomy.

    There is no consensus among endocrinologists about the correct dose of thyroid hormone replacement so patients may prefer to opt for long-term treatment with carbimazole. Standard practice is that carbimazole is given for 18 months in those destined to have just one episode of hyperthyroidism lasting a few months.

    But there’s no reason why carbimazole shouldn’t be used for many years in those who do relapse. Any adverse effects such as urticarial rash or agranulocytosis will have occurred within a few weeks of starting the first course.

    Iodine-131 treatment for toxic multinodular goitre is the most appropriate choice as hypothyroidism is uncommon. Surgery would be reserved for those with very large goitres and mediastinal compression.

    Once hyperthyroidism has developed in a patient with a multinodular goitre, it will not remit and any antithyroid therapy would have to be lifelong. "

    Hopefully you will get some more responses and I think you will have to make an appointment now with your GP and tell him you have symptoms again and you need treatment.

    If he says your blood tests were normal just tell him they cannot be normal now as you are suffering as before you were diagnosed. I hope they test for antibodies too as well as Vit B12, Vit D, iron, ferritin and folate too.

    If he gives you another blood test get the earliest possible appointment and fast (you can drink water).


  • I forgot to add this to my response:-

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • ((( Rush 112 ))) You are unlikely to be hyperthyroid with TSH 1.13 but if it will set your mind at ease order private thyroid tests from Blue Horizon and Genova. I think it would be a good idea to check VitD via City Assays as low vitD can cause significant hip and joint pain.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks clutter I was going to call my GP tommrow and see what she has to say I was also going to ask her to check my calcium as I wondered if I have hyperpathroidism I know I sound like a hypercondract but I have never totally felt well I'll ask for vitmin d as well

  • You could be hyper again. Go backs to the doctor and be firm. Just because something is within normal range doesn't mean it's normal for you. Please don't be fobbed off, I was fobbed off for two years and became very very ill. I'm feeling a little better and there's no way I'm going back down again

  • Hi Rush,

    Am afraid I have no experience of hyperthyroidism but just wanted to send you a big big hug as you are clearly having a really rough time. At the end of the day you know how you felt before you were ill and so have a bench mark to guide yourself from. A good GP should listen to this.

    It's very difficult for them to get blood tests even when requested as the labs often won't go beyond TSH if it isn't high or suppressed. You could get tested by a company like Geneva but will have to pay.

    I think in your shoes I would go back to my GP and tell them how you are feeling and your symptoms. I would explain that even when you were better not all of your symptoms went. This does need looking at because you don't feel well.

    Big big hugs and I hope someone comes along who knows far more.

  • Hi Rush

    Sorry your not feeling great. please keep getting your bloods checked. I came of my meds for Hyper/Graves August 2014. With in 4 months had put on a lot of weight. Had aches and pains allover and felt like an old woman. Was in a bad way with many other symptons that joined in too.

    My doc & previous Endo kept telling me all was normal & symptons nothing to do with thyroid then in March this year my Endo signed me off completely!!

    By June I was back and forth to docs who eventually agreed to another blood test. Hey presto Levels out of sorts and back to Endo. This time I asked to see a different one. Who when I saw him. I cried with relief. Yes I can have all symptoms of both Hyper and Hypo (especially now my weight is 2 stone heavier than a year & 1/2 ago :(. He had other patients exactly same. Can't see why previous Endo didn't know and they work in SAME clinic!! Now I'm back on my meds (not Carbimazole as it gives me reaction) & waiting for date for next month to have total thyroidectomy.

    Please keep a note of yr symptoms and keep asking for regular checks.

    Is there a chance you can speak to doc/Endo to explain?

    Don't let them fob you off you know your body.

    Big hug


  • I am sorry you have to have a thyroidectomy to relieve your symptoms but please ensure you will be given an alternative to levothyroxine if you don't recover your health as you'd wish. Even the addition of some T3 is helpful for some who lose their thyroid gland and sometimes it is a struggle to get anything other than levo prescribed..

    Make sure also that the GP doesn't adjust your hormones according to the TSH alone.

    I wish you a speedy recovery.

  • Hi snow

    Can I ask did you ever feel totally normal even when the signed you off I didn't but at my tsh had gone to 8 I thought it would settle down and my symptoms were now caused by hypo but it hasn't despite dropping to 1.13 I didn't feel as bad as I do now do you think my tsh could of dropped fast since my blood test 3 weeks ago

  • My TSH dropped quite quickly to suppressed in space of a couple of months. Even though I'm Hyper I was having Hypo symptoms too ie sudden weight gain. My other level was rising also.

    I had felt ok on Proplythouracil and was feeling ok when I first came off it. They say it takes up to month to come out of system so I felt ok to start with then i just gained weight but as time went on I had aches, pains, stiffness, sore,brain fog etc.

    Not sure how quickly levels can change but I suppose in 3 weeks your body is going through a lot hence you not feeling right. When is next bloods


  • Thanks for your reply next bloods not for three months

    I too had symptoms of both over under under I have antibodies for both if I could just sleep and not burn up I could put up with the rest

  • Hi shaw

    Thanks for above. I will try remember that after though with my brain fog it may not last longer than the day lol.

    I'm sure I will write a post before too long (hoping it's next month, just waiting for date). Asking for tips and experiences.

    Take care & thanks


  • Hope all goes well for you

  • So very sorry you are feeling this way. I think you should see your GP and tell him exactly what you have told us here. I am sure he will come up with some solution.

    Good Luck and keep us posted. Big hugs :)

  • Not being able to sleep is one of my main problems when I start to become hyper and being very hot at night too I usually get about 18 months to 2 years between bouts and so far have had 3 bouts Make another appt to see GP and ask for full bloods to see if there is anything else they can help with Good luck x

You may also like...